Possible Drug allergy ?

Posted by zenk @zenk, Mon, Feb 25 6:06pm

Wonder if anyone has developed severe skin reaction to Morphine Sulfate? I only take 10 mg per day for pain. After three years on this medication I have developed intermittent red itching burning patches of unraised skin. It comes and goes throughout the day. The morphine sulfate is extended release so I can't connect when I take it to the appearance of the rash. I can't just stop the drug or I will experience withdrawal symptoms. Any one have allergy to MS contin ?

Hi @zenk, that must be so frustrating to have this reaction to a drug that has worked for so long. Have you spoken to your doctor about this yet? What did they say?

Hi Ethan, Yes I went to my dermatologist in January. She thought it was from the MScontin 15 mg that I take for chronic pain, The reduction of sulfate to 10 mg. per day has helped some but it is still there to some extent. I do not want to take another opiate.
A big problem for people attempting to come off morphine sulfate er is that after one reduces to 10 mg Kadian 10 mg er tab. there is no lesser dosage available in pill form for people to step down in dosage.. If I completely stop the sulfate drug I will experience withdrawal symptoms for at least 6 weeks. Thanks for asking . Zenk

Please login or register to post a reply.